Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS Springfield, MO

April 24, 2014Maries County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 24, 2014, 4:19 PM CDT for Maries County, Phelps County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2014, 4:19 PM CDT (21:19 UTC)
Expired
Apr 24, 2014, 5:15 PM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Maries County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS53 KSGF 242119
SVRSGF
MOC125-161-242215-
/O.NEW.KSGF.SV.W.0074.140424T2119Z-140424T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT THU APR 24 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 515 PM CDT

* AT 414 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF VIENNA TO 25 MILES SOUTHWEST OF
  NEWBURG...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BELLE...BRINKTOWN...DOOLITTLE...JEROME...NEWBURG...NORTHWYE...
  ROLLA...ROSATI...ST. JAMES...VICHY AND VIENNA.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3779 9152 3778 9158 3779 9159 3779 9180
      3776 9181 3774 9202 3801 9202 3801 9211
      3829 9209 3830 9165 3829 9163 3816 9164
      3815 9151
TIME...MOT...LOC 2119Z 235DEG 56KT 3833 9195 3777 9221

HAIL...0.88IN
WIND...60MPH

$$

FOSTER
2 follow-up statements
861 
WWUS53 KSGF 242152
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT THU APR 24 2014

MOC125-161-242215-
/O.CON.KSGF.SV.W.0074.000000T0000Z-140424T2215Z/
MARIES MO-PHELPS MO-
452 PM CDT THU APR 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS AND
EASTERN MARIES COUNTIES UNTIL 515 PM CDT...

AT 447 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF ST. JAMES TO ROLLA TO 13 MILES SOUTH
OF NEWBURG...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DOOLITTLE...JEROME...NEWBURG...NORTHWYE...ROLLA...ROSATI...ST. JAMES
AND VICHY.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3779 9180 3776 9182 3774 9202 3801 9202
      3830 9169 3830 9166 3826 9163 3816 9164
      3814 9151 3779 9152
TIME...MOT...LOC 2152Z 243DEG 64KT 3825 9146 3799 9160
          3778 9184

HAIL...0.75IN
WIND...60MPH

$$

FOSTER
957 
WWUS53 KSGF 242204
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT THU APR 24 2014

MOC125-161-242215-
/O.CAN.KSGF.SV.W.0074.000000T0000Z-140424T2215Z/
MARIES MO-PHELPS MO-
504 PM CDT THU APR 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR PHELPS AND EASTERN MARIES
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3779 9180 3776 9182 3774 9202 3801 9202
      3830 9169 3830 9166 3826 9163 3816 9164
      3814 9151 3779 9152
TIME...MOT...LOC 2205Z 243DEG 64KT 3829 9115 3803 9130
          3783 9155

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:33 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 24, 3:33 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT Thu Apr 24 2014

.SHORT TERM...(Through early This Evening)
Issued at 250 PM CDT THU APR 24 2014

Previous mesoscale discussion...

Severe Thunderstorm Watch issued for the region this afternoon, in
effect through 10 PM tonight.  Quick moving broken lines of
thunderstorms will continue to move across the area through early
evening, as a cold front and strong upper level shortwave traverse
the region.  18Z special RAOB was somewhat lackluster with mid level
lapse rates, which likely explains why convection has struggled a
bit to really organize.  Nonetheless, given modest instability and
good deep level shear, do think that there is a reasonable potential
for a few marginally severe storms this afternoon across the Watch
area, with large hail to the size of quarters to perhaps half
dollars the primary threat.  The 18Z sounding did show a fair amount
of dry air in the low levels (albeit less than at 12Z), suggesting
at least some potential for strong wind gusts.  Weak low level shear
is resulting in an extremely low tornado threat.

Current indications are that these lines of storms should clear the
region from west to east from late afternoon through early evening,
and will likely be able to end the Watch early from the west a few
counties at a time once this takes place.

.LONG TERM...(Friday through Thursday)
Issued at 333 PM CDT THU APR 24 2014

Friday may end up being the lone quiet day of the remainder of
the forecast. A shortwave ridge will build into the region and
allow for sunny skies and temperatures warming into the 70s.

The first in what will likely be several chances for rainfall will
affect western and northern portions of the outlook area
(generally I-49 west and north of highway 60) late Friday night
and Saturday morning. A strong low level jet will develop over the
Plains and as it veers, thunderstorms will develop on the edge of
an incoming elevated mixed layer. Enough instability will be
present to support a marginal hail risk, generally along and
northwest of a line from Pittsburg, KS to the Lake of the Ozarks
region. This activity should shift north of the area Saturday
afternoon as the elevated mixed layer spreads over the area and
caps us off. This should allow us to warm up nicely with highs in
the 80s in most locations.

The most interesting portion of the forecast remains the Sunday
into Monday time frame. The 12z suite of model output continues to
indicate a strong mid level wave becoming negatively tilted as it
moves out of the central/southern Rockies Saturday, then quickly
transitioning into a closed low over the high Plains on Sunday.
There remains some minor placement differences between models, but
the overall pattern is well agreed upon.

On Sunday, the big question for our neck of the woods is whether
or not the dry line will shift this far to the east. A consensus
of the models would suggest the dry line should end up closer to
the I-35 corridor to our west. With increasingly unidirectional
shear (due the quick transition to a strong, closed low), we will
likely have to wait to inherit a convective complex that evolves
from whatever develops/congeals to our west Sunday afternoon and
evening. All modes of severe weather are still supported, but
with more emphasis on wind/hail at this time. Again, this will be
something to watch with subsequent forecasts.

Heading into Monday, the questions become more complex. How
quickly does the upper low shift to the east? What is the exact
location of the upper low? At this point there are two plausible
solutions. The first, supported by the ECMWF is to have a second
window of opportunity for strong/severe storms Monday as another
speed max rounds the base of the upper low and spreads into the
warm sector. Our area would be on the northern fringe of the
severe risk, with the better potential to our south. Another
equally plausible solution, supported by the GEFS/GEM, is for the
upper low to expand east and our area get dry slotted. Something
to watch, but certainly a low confidence forecast at this
juncture.

The remainder of the week will see the risk for severe exit but an
abnormally cool and unsettled stretch of weather spread over the
Midwest. Highs some 10-20 degrees below average and lows around 10
degrees below average are expected. Periodic chances for showers
are possible each afternoon from Tuesday through Thursday. Again,
much depends on how this upper low behaves. So far, model
consensus agrees on a very slow movement of this low, but trust in
a precise location of this low on any given day is on the low side.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1157 AM CDT THU APR 24 2014

Breezy south winds will continue early this afternoon ahead of a
cold front. That front, and an associated line of thunderstorms,
will sweep across the region this afternoon, likely affecting all
three terminal sites. Clearing skies and west to northwest winds
are expected behind the front tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Gagan
AVIATION...Boxell
Hazardous weather outlook, Apr 24, 4:17 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT THU APR 24 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
417 PM CDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  BROKEN LINES OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS
  THE MISSOURI OZARKS LATE THIS AFTERNOON INTO EARLY THIS EVENING.
  SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS
  LINE. LARGE HAIL TO THE SIZE OF HALF DOLLARS...AND WIND GUSTS TO
  60 MPH WILL BE THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP WEST OF HIGHWAY 65
  ON FRIDAY...AND ACROSS THE EASTERN OZARKS ON SATURDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT AND
  SATURDAY MORNING AS A WARM FRONT LIFTS THROUGH THE REGION. SMALL
  HAIL WILL BE POSSIBLE WITH THIS ACTIVITY.

  ORGANIZED THUNDERSTORM CHANCES WILL THEN ARRIVE FOR SUNDAY AND
  MONDAY. THE EXACT EVOLUTION OF THIS SYSTEM REMAINS UNCERTAIN...
  HOWEVER A COUPLE OF ROUNDS OF STRONG TO SEVERE THUNDERSTORMS
  REMAIN POSSIBLE. THE FIRST WILL BE ACROSS EXTREME SOUTHEASTERN
  KANSAS AND MUCH OF THE MISSOURI OZARKS SUNDAY AND SUNDAY NIGHT.
  THE SECOND WILL BE ACROSS EASTERN PORTIONS OF THE MISSOURI
  OZARKS MONDAY. ALL MODES OF SEVERE WEATHER ARE PLAUSIBLE...WITH
  THE PRIMARY RISKS BEING DAMAGING WIND GUSTS AND LARGE HAIL. AREA
  INTERESTS ARE URGED TO STAY ABREAST OF THE LATEST FORECASTS FOR
  THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR THE
  MISSOURI OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Apr 24, 12:47 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT THU APR 24 2014

KSZ073-097-241815-
BOURBON KS-CRAWFORD KS-
1247 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTHERN BOURBON
COUNTIES UNTIL 115 PM CDT...

AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GREENBUSH...OR 6 MILES
SOUTHEAST OF ST. PAUL...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GREENBUSH BY 1255 PM CDT.
  BRAZILTON BY 100 PM CDT.
  6 MILES NORTHWEST OF GIRARD BY 105 PM CDT.
  FARLINGTON BY 110 PM CDT.
  PAWNEE STATION AND ENGLEVALE BY 115 PM CDT.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3767 9509 3785 9486 3777 9462 3744 9462
      3736 9507 3741 9510
TIME...MOT...LOC 1747Z 233DEG 35KT 3748 9506

HATCH
Special weather statement, Apr 24, 1:34 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT THU APR 24 2014

MOZ066-067-241900-
ST. CLAIR MO-VERNON MO-
134 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND
NORTHWESTERN ST. CLAIR COUNTIES UNTIL 200 PM CDT...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALKER...OR 10 MILES NORTHEAST OF NEVADA...
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SCHELL CITY BY 140 PM CDT.
  TABERVILLE AND 8 MILES NORTHWEST OF TIFFIN BY 145 PM CDT.
  JOHNSON CITY...8 MILES NORTHWEST OF MONEGAW SPRINGS AND 8 MILES
  SOUTHEAST OF APPLETON CITY BY 155 PM CDT.
  9 MILES WEST OF LOWRY CITY BY 200 PM CDT.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3821 9372 3806 9372 3790 9401 3790 9406
      3787 9407 3779 9420 3796 9432 3805 9424
      3806 9413 3804 9411 3804 9407 3821 9406
      3822 9401
TIME...MOT...LOC 1835Z 228DEG 38KT 3796 9414

HATCH
Special weather statement, Apr 24, 3:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT THU APR 24 2014

MOZ088-093-242130-
JASPER MO-NEWTON MO-
341 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND SOUTHEASTERN JASPER
COUNTIES UNTIL 430 PM CDT...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF SAGINAW...OR 8 MILES NORTHWEST
OF NEOSHO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DIAMOND...DUENWEG...DUQUESNE...FAIRVIEW...
GRANBY...LEAWOOD...NEOSHO...SAGINAW...SARCOXIE...SILVER CREEK AND
SOUTHEASTERN JOPLIN.

INTERSTATE 44 BETWEEN MILE MARKERS 8 AND 32 WILL ALSO BE IMPACTED BY
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3678 9456 3710 9448 3715 9406 3712 9405
      3677 9407
TIME...MOT...LOC 2041Z 257DEG 29KT 3697 9440

FOSTER
Special weather statement, Apr 24, 3:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT THU APR 24 2014

MOZ057-058-069-070-081-082-242130-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-TEXAS MO-
350 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...LACLEDE...
NORTHWESTERN TEXAS...PULASKI...SOUTHERN MILLER AND WESTERN MARIES
COUNTIES UNTIL 430 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUMLEY TO MORGAN...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CONWAY...CROCKER...DIXON...FORT LEONARD
WOOD...IBERIA...LEBANON...OSAGE BEACH...RICHLAND...ST. ROBERT AND
WAYNESVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN
MILE MARKERS 115 AND 168 WILL ALSO BE IMPACTED BY THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3829 9199 3809 9201 3807 9202 3805 9201
      3802 9202 3801 9202 3761 9203 3757 9203
      3747 9203 3749 9283 3816 9266
TIME...MOT...LOC 2050Z 258DEG 37KT 3807 9247 3751 9261

FOSTER
Special weather statement, Apr 24, 4:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT THU APR 24 2014

MOZ088-089-094-242130-
JASPER MO-DADE MO-LAWRENCE MO-
403 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE...SOUTHEASTERN
JASPER AND SOUTHERN DADE COUNTIES UNTIL 430 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MILLER...OR 6 MILES
NORTHWEST OF MOUNT VERNON. THIS STORM WAS NEARLY STATIONARY. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE EVERTON...MILLER AND MOUNT VERNON.

INTERSTATE 44 BETWEEN MILE MARKERS 31 AND 58 WILL ALSO BE IMPACTED BY
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3705 9408 3729 9411 3737 9362 3711 9361
      3704 9406
TIME...MOT...LOC 2103Z 180DEG 0KT 3717 9389

FOSTER
Local storm report, Apr 24, 4:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     LEBANON                 37.68N 92.66W
04/24/2014  M56 MPH          LACLEDE            MO   AWOS

            THE AUTOMATED WEATHER OBSERVATION STATION AT THE AIRPORT
            IN LEBANON MEASURED A 56MPH WIND GUST.

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:34 PM CDTSpecial Weather StatementSGFSt. Clair26 min
Apr 24, 3:41 PM CDTSpecial Weather StatementSGFNewton49 min
Apr 24, 3:50 PM CDTSpecial Weather StatementSGFLaclede, Pulaski40 min
Apr 24, 3:55 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Pulaski, Texas50 min
Apr 24, 4:03 PM CDTSpecial Weather StatementSGFLawrence27 min
Apr 24, 4:08 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence52 min
Apr 24, 5:00 PM CDTSevere Thunderstorm WarningSGFGreene45 min
Apr 24, 5:46 PM CDTSpecial Weather StatementSGFWebster59 min
Apr 24, 6:05 PM CDTSevere Thunderstorm WarningSGFWebster40 min
Apr 24, 6:27 PM CDTSpecial Weather StatementSGFDouglas48 min
Apr 24, 6:31 PM CDTSpecial Weather StatementSGFWright59 min
Apr 24, 6:49 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.